Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 13, 2011, 2:17 PM CDT for Putnam County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 2:17 PM CDT (19:17 UTC)
- Expired
- Aug 13, 2011, 2:30 PM CDT
- In force
- 13 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
County Putnam County, IL
The radar
The Chicago radar (KLOT), 105 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
763 WUUS53 KDVN 131917 SVRDVN ILC155-131930- /O.NEW.KDVN.SV.W.0147.110813T1917Z-110813T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 217 PM CDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 230 PM CDT. * AT 213 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR MC NABB...OR 9 MILES SOUTHEAST OF HENNEPIN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4125 8917 4112 8917 4113 8928 4119 8926 TIME...MOT...LOC 1917Z 265DEG 18KT 4117 8919 WIND...HAIL <58MPH 1.00IN $$ WOLF
1 follow-up statement
606 WWUS53 KDVN 131933 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 233 PM CDT SAT AUG 13 2011 ILC155-131942- /O.EXP.KDVN.SV.W.0147.000000T0000Z-110813T1930Z/ PUTNAM IL- 233 PM CDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUTNAM COUNTY HAS EXPIRED... THE THUNDERSTORM THAT WAS PRODUCED SEVERE WEATHER HAS MOVED OUT OF PUTNAM COUNTY INTO LA SALLE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4125 8917 4112 8917 4113 8928 4119 8926 TIME...MOT...LOC 1917Z 265DEG 18KT 4117 8919 $$ WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:54 AM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 13, 7:54 AM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 754 AM CDT SAT AUG 13 2011 .UPDATE... RUC TRENDS SUGGEST TWO POSSIBLE SCENARIOS. THE FIRST IS THAT THE CURRENT PRECIP WITH THE LEAD VORT MAX WILL LINGER INTO THE LATE MORNING HOURS. THE OTHER SCENARIO IS THE CURRENT PRECIP DISSIPATES BUT THE NEXT ROUND BEINGS TO DEVELOP IN THE 16Z-18Z TIME FRAME. EITHER WAY THE IDEA OF A PAUSE IN THE PRECIP IN THE HWY 20 CORRIDOR DOES NOT LOOK ENTIRELY CORRECT. WHEN THE PRECIP DOES DEVELOP LATER TODAY THE RUC IS SUGGESTING A FAIRLY SUBSTANTIAL LINE OF STORMS DEVELOPING FROM NORTHEAST IOWA INTO WISCONSIN AND THEN MOVING SOUTHEAST INTO THE NORTHEAST QUADRANT OF THE CWFA. THE OVERALL STRONG PVA FROM THE INCOMING VORT MAX MAY ALSO ALLOW ANOTHER LINE TO DEVELOP FURTHER TO THE SOUTH WITH IT GENERALLY MOVING EAST ONCE IT DEVELOPS. THE CURRENT WX AND POPS FOR THIS AFTERNOON STILL LOOKS REASONABLE WITH THE HIGHEST POPS GENERALLY OVER THE EASTERN TWO THIRDS OF THE CWFA. A MINOR UPDATE TO THE FCST WILL BE AVAILABLE SHORTLY. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SAT AUG 13 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS EAST OF A LINE FROM QUINCY...TO GALESBURG...TO CHICAGO. CURRENT INFORMATION SUGGESTS DAMAGING WINDS AND LARGE HAIL ARE THE MOST LIKELY THREAT. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. THE MOST LIKELY TIME PERIOD FOR SEVERE STORMS WOULD BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. IT IS TOO EARLY TO TELL IF STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 13, 2:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL MC NABB 41.18N 89.21W
08/13/2011 M0.75 INCH PUTNAM IL TRAINED SPOTTER
LOTS OF DIME SIZE HAIL.
&&
DLSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:56 PM CDT | Special Weather Statement | DVN | Carroll | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.